MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Medical Device Problem Codes High impedance (1291); Device Damaged Prior to Receipt by User (1570); Therapeutic or Diagnostic Output Failure (3023); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 977d260, serial#: (b)(4), product type: screening device.Product id: ne u_stylet_acc, lot#: unknown, product type: accessory.Product id: 977d260,serial#: (b)(4), product type: screening device.Other relevant device(s) are: product id: 977d260, serial/lot #: (b)(4), ubd: 16-jan-2023, udi#: (b)(4).Device evaluated by mfr: analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative regarding a trial patient with a wireless external neurostimulator (wens).It was reported that half of the impedances were showing as red.The manufacturer representative stated that no matter what they did, the impedances would still show as red.The lead was flipped from 0-7 and 8-15 but they got the same results.It was reported that impedance values were greater than 40,000 ohms.The manufacturer representative clarified that only four electrodes were red.When using contacts 0-7, contacts 4-7 were red.It was noted that the wens and lead were replaced with no change in results.The patient¿s healthcare provider (hcp) pulled the lead back and all of the impedances were green.However, when placing the lead in the proper position, they would all go red again.It was confirmed that saline was not used.It was further reported on (b)(4) 2019 that the manufacturer representative could only get to 0.6 milliamps (ma) on the lead that had the high impedances and an out of regulation (oor) error message was displayed on the tablet.The manufacturer representative ended up programming the other lead that had the normal impedances and left the lead with the high impedances off.The manufacturer representative also created an additional group that had both leads in the programming so that the patient would have them to try later in the trial, if they desired.No further actions were taken to resolve the high impedances and the issue did not resolve by the time the patient was sent home.It was noted that the manufacturer representative would be in touch with the patient during the trial to check on their status.It was reviewed that use of dye for trials is not contraindicated however, they can affect impedance readings.The manufacturer representative reported that the cause of the impedances could have potentially been due to ¿contract¿ injected.It was unknown if the issue was resolved.It was further reported on (b)(4) 2019 that there was an out of box failure on the trial lead.No further complications were reported or anticipated.Indication for use is unknown.
 
Additional Manufacturer Narrative
H3: analysis of the lead found no anomalies.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key8557812
Report Number3007566237-2019-00962
Device Sequence Number11342638
Product Code LGW
UDI-Device Identifier00613994925961
UDI-Public00613994925961
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1